So this is my third day on accutane. I am officially on Amnesteem (i think thats how you spell it). My derm. put me on 40mg per day and my course is supposed to last 6 months total. So far, I haven't experience an initial breakout. But before I started, my derm put me on minocycline (100 mg/ twice daily). I was on that for just a month, I think just to transition into the accutane treatment. With the antibiotics I did have an IB, and just like a day before I started accutane, I did have like 6 cysts on my face. I woke up today and my face did feel smoother. I don't think its a placebo effect or anything because I did have a cyst ready to pop up yesterday but now its gone. And my face isn't getting oily.
As far as side effects, my face is a little drier. My derm gave me cetaphil to wash my face as well as some hardcore lotion and some strong chapsticks (glad I have tricare ). The first day I started the accutane, I did get a headache that lasted well into the next day. It wasn't like a migraine or anything and it went away as soon as I took aspirin.
He also recommended I stop applying anything else other than lotion to my face, just to reduce drying.